MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 8

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 8
Model Number 520-01-008
Health Effect - Clinical Code Injury (2348)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having a rotator cuff tear.The surgeon removed all original implants and converted to a reverse shoulder.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the rotator cuff failure.The previous surgery and the revision detailed in this investigation occurred 1 year and 8 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr) (b)(4) associated with the part, 520-01-008, turon primary humeral stem, size 8 which documents a nonconformance that out of (b)(4) quantity lot, (b)(4) items were rejected due to multiple scuffs on polished distal stem.Rejected items were reworked with suitable operations.All items in the lot met the design, fit and function requirements and were accepted.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the rotator cuff failure.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: repetitive shoulder motions, excessive load or torque, degenerative bone, poor bone density, excessive overhead work, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PRIMARY HUMERAL STEM, SZ 8
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7281191
Report Number1644408-2018-00139
Device Sequence Number16183960
Product Code KWS
UDI-Device Identifier00888912144902
UDI-Public(01)00888912144902
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model Number520-01-008
Device Catalogue Number520-01-008
Device Lot Number454G1098
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1589; 520-46-116, LOT 923C1075; 521-01-242, LOT 799N1006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR